Skip to Content

I have been taking Effexor XR for numerous years. Does the effects of this drug wear off over time?

Responses (3)

LaurieShay 21 Mar 2011

Hey sandra,

Unfortunately, it is possible for an antidepressant to stop working after being on for many years. I generally have to change my antidepressant every 5 or so years.

Please, discuss with your prescribing doctor any problems you are having and let him/her decide if you need to change antidepressants.

Laurie

sandra61 22 Mar 2011

Have you had to change? I was thinking about Pristiq? I am seeing the doctor today.

LaurieShay 22 Mar 2011

Hey sandra,

I am presently taking Pristiq with much success. I had a bit of nausea in the beginning but that has gone now. You'll have to see what the doc has to say.

Good luck,

Laurie

caringsonbj 21 Mar 2011

I think sometimes after you take medications for a long time they tend to loose their effectiveness as a example people with livers that are healthy get rid of medication it's just a normal process, its like detoxification of the liver, I am on medication for chronic pain once I am on a certain one about every year and a half to 2 years if I am fortunate the doctor has to make a change my pain is no longer under control and I think that the same thing happens with other drugs, I hope you find a drug that will work well for you

vincent1905 22 Mar 2011

Hi , I too have benn on effexor for many years and now the doctor is weening me off. It has been very hard but Iam glad I am doing it. I have been in therapy for a few months and I find that has been helping me more. I guess in time certain medications can stop working if you are them a long time. I was on 225mg a day and now I am down to 37.5 and I can see I think a lot better then before. I am not saying that this is for everyone I can only say how I feel. I do get some depression and anxity and the horrible panic attacks but I have the xanax for that. I now have a part time job and I still can't be around crowds and a lot of stress but I am better then I was a few years ago. Talk to your doctor and ask him if you should come off and go on something else. Please do not attempt this on your own. The side effects are bad but I got through them with the help of my doctor and my therapist. Good luck to you and take good care of yourself. I am here if you need to talk.

sandra61 22 Mar 2011

Thank you Vincent. What are the side effects of going off of Effexor?

vincent1905 22 Mar 2011

Hi, glad to hear back from you. My side effects are vominting, headache, nervous. Feel like I am jumping out of my skin. It is getting better. I have to use xanax when I feel bad but that is improving thank god. Its hard but you can get through it. Keep in contact. Good luck to you and stay well.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions

Desperately want to quit taking Effexor XR?

Posted 4 Dec 2013 2 answers

Major depression & dr's aren't listening???

Posted 14 Mar 2014 5 answers

How to come off effexor without severe headaches?

Posted 16 Jun 2015 1 answer

Venlafaxine Effexor XR withdrawal support?

Posted 25 Apr 2016 1 answer

Why do I yawn on Effexor?

Posted 13 days ago 0 answers